Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Suffering with sharp changes in TSH every few months. What could be the reason for erratic fluctuations?

Hi Doctor, I am suffering from Hyper and Hypo thyroid issue since 6 years , meaning there are sharp changes every few months Tsh goes to 0.015, 0.03 levels and then again increase to 14, 16 , 18. Recently it has gone to 39, in past it had gone to 100. Before two months only TSH was 0.015 and now 39! Is it something to do with other disorder thank Thyroid? What could be the reason for these erratic fluctuations? what treatment?
Asked On : Fri, 12 Oct 2012
Answers:  3 Views:  73
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
What medicine you are taking now for thyroid problem?
Certain cause of this dramatic fluctuation may be-
1. Inappropriate dose of drug
2. Repeated changes in dose
3. Irregular medicine
4. sudden stop of drug
Just consult your doctor, if required you may take a second opinion.
Answered: Fri, 12 Oct 2012
I find this answer helpful
General & Family Physician Dr. Aparna Kohli's  Response
thanks for writing to us.
TSH levels can fluctuate due to a variety of reasons. ;
a. Change in the time you take the medication
b. Change in the labs you;re getting the test at
c. Disorder called Hashimoto'ss thyroiditis can cause such a situation
d. if you continue to take the same dose of the drug when your thyroid hormone levels are fluctuating.

Please see an endocrinologist. This thing needs specialty treatment
Answered: Fri, 12 Oct 2012
I find this answer helpful
Infertility Specialist Dr. Dattaprasad's  Response
Sometimes one can have these types of swings before hypothyroidism manifests finally. Another few reasons can be too frequent adjustment of Thyroxine dosage, Thyroxin being taken with food or other medicines/change of brand of medicine. You can consult your endocrinologist to find out exact reason.
Wish you good health.
Answered: Wed, 17 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor